Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

August 25, 2021Hancock County, Wood County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 25, 2021, 3:37 AM EDT for Hancock County, Wood County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 3:37 AM EDT (07:37 UTC)
Expired
Aug 25, 2021, 4:30 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Hail
0.25 in
Wind
50

Counties Hancock County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 150 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3040 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS81 KCLE 250737
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
337 AM EDT Wed Aug 25 2021
 
OHZ006-017-250830-
Wood OH-Hancock OH-
337 AM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southern Wood and
Hancock Counties through 430 AM EDT...

At 336 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ottawa to Bluffton to near Alger. Movement
was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, McComb,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Mount Blanchard, Portage, Jerry City
and Hoytville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 8388 4147 8354 4132 8341 4100 8342
      4099 8346 4091 8348 4090 8351 4082 8352
      4082 8388
TIME...MOT...LOC 0736Z 228DEG 17KT 4106 8402 4090 8390 4074 8392 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:50 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 25, 1:50 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
150 AM EDT Wed Aug 25 2021

.SYNOPSIS...
High pressure over the Ohio Valley this afternoon will slide
east on Wednesday as a weak trough will move through the lower
Great Lakes region. A cold front will move through the area on
Thursday afternoon and stall south of the area for the end of
the week.

&&

.NEAR TERM /THROUGH TODAY/...
Still maintaining lower confidence with the forecast heading
through the night and much of the day tomorrow, but introduced
some higher precip chances across the area tonight and tomorrow
morning. Hi-res models still not quite resolving the ongoing
convection, but are generally in agreement with some showers and
storms entering the western part of the area around 08Z in a
weakening state. Focus will be on a more coherent MCV that looks
to be near the southern tip of Lake Michigan, which will likely
be the driving factor for precip chances overnight and through
the day tomorrow. Will need to watch the evolution of this
feature for honing down timing of precip chances, but went with
a more broad brushed low chance/slight chance pop through the
night into much of Wednesday across the central/western half of
the forecast area.

Original discussion...
For Wednesday, all attention turns to this afternoon's
convection across Wisconsin and Iowa. These storms should fade
away across Michigan this evening, but additional convection
continues to develop to the west. For now, it seems that the
forecast area will see some remnant cloud cover, if not a shower
or two enter the region around daybreak from this complex. Any
remnant clouds or convection will have large implications on the
forecast for Wednesday as an early cool off may taper high
temperatures a bit or showers across the area could increase in
coverage as diurnal heating could re- energize convection. With
that, have maintained the chance PoPs for Wednesday. Have
temperatures into the 90s across much of the area and with dew
points in the 70s, heat index values will be in the upper 90s to
lower 100s. However, if these remnant clouds and convection
enter the region, the forecast is too warm and the area may
escape the need for a heat advisory. With that, will allow for
another model cycle to evaluate trends before issuing a new heat
advisory. Especially as there is uncertainty with how far east
one is needed. Another wave will move through the upper ridge on
Wednesday night and more scattered showers and storms are
expected on Wednesday night.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Overall pattern shifting from a nearly zonal flow to amplification
of the upper level ridge over the eastern United States. This will
be in response to a shortwave trough diving into the Pacific
Northwest during this period. A weak shortwave and associated
positive vorticity maximum will move east across the local area
Thursday morning along with a surface cold front.  The cold front
will settle in across the area for the weekend as a stationary
front. Moisture along the front will linger through the period and
with day time heating and instability, can't rule out a chance for
showers and thunderstorms through this period. Temperatures show no
signs of giving up the heat as forecast area remains in the warm and
moist air mass. Slight difference may be noted along the immediate
lakeshore, otherwise it will be quite warm.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A vigorous trough will begin to dive into the Pacific Northwest
during the first part of the weekend resulting in further
amplification of the upper level ridge over the eastern half of the
United States. This will force a surface stationary front, poised to
be situated over the local area Friday night, to move northeast as a
warm front Saturday morning. This will allow the push of warm and
humid air into the forecast area to reinforce the air mass already
in place. As the shortwave trough moves east through Canada, a
resultant surface low pressure system will move east as well.  A
trailing cold front is progged to move east across the area Monday
where it appears to stall through Tuesday. Eventually, the
stationary front begins to wash out and the air mass to the north of
the front begins to modify and warm.  HIgh pressure will slide east
across the lower Great Lakes Tuesday as well.  After the front moves
south into the area, the threat for showers and thunderstorms will
linger with the presence of the front.  Extreme north could very
well wind up being dry Monday if the moisture pushes far enough
south. As cooler air settles into the area behind the front, should
see temperatures drop only a few degrees during this period.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
An area of scattered showers and thunderstorms in a weakening
state is progressing east across Indiana, southern Michigan and
into northwest Ohio. These should impact KTOL and KFDY through
the next few hours, with some potential to be near KMFD, KCLE,
and KCAK by 12Z, though there is a little less certainty with
those TAF sites. The forecast beyond 12Z is very uncertain given
the fact that there is little forcing driving the evolution of
storms across the area. The general idea though is for some
amount of additional scattered convection late this morning
through the afternoon/evening hours with greatest storm
potential through the day with greatest chance for storms
between 12-18Z towards KTOL, KFDY, KMFD, and KCLE, and then
18-00Z for KCAK and KYNG. Lower potential for showers overnight.
Patchy fog could start to develop after 04Z depending on where
rain fell during the daytime hours.

Wind forecast is generally light through the TAF period, though
actual wind will probably be more chaotic with influences from
outflow boundaries and thunderstorms. Gusty winds will be
possible with thunderstorms through the TAF period.

Outlook...Non-VFR possible with isolated to scattered showers
and thunderstorms Wednesday afternoon through Saturday.

&&

.MARINE...
Virtually no wind issues on the lake during the next 5 days as winds
are quite variable at around 5 knots or less.  Only very minor issue
is the development of a lake breeze along the lakeshore but even the
wind is expected to remain light.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Greenawalt/Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Saunders
MARINE...Lombardy
Hazardous weather outlook, Aug 25, 3:23 AM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
323 AM EDT Wed Aug 25 2021

OHZ003-006-017-260730-
Lucas-Wood-Hancock-
323 AM EDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the 90s will be possible during the afternoon hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-260730-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
323 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Heat indices in the mid to upper 90s to near 100 will be possible
Wednesday afternoon, especially for northern Ohio.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the 90s will be possible during the afternoon hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-260730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
323 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 25, 3:01 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
301 AM EDT Wed Aug 25 2021

OHZ009-019-250800-
Huron OH-Erie OH-
301 AM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of Huron and Erie
Counties through 400 AM EDT...

At 300 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sandusky to near Northern Milan to near
Norwalk to 6 miles east of Plymouth. Movement was northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations that may be impacted include... Sandusky, Norwalk, Western
Vermilion, Bellevue, Willard, New London, Plymouth, Northern Milan,
Milan, Wakeman, Castalia, Greenwich, Monroeville, Berlin Heights,
North Fairfield, Bloomingville, Sandusky South, Birmingham and
Fairview Lanes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4100 8283 4144 8285 4147 8282 4144 8276
      4146 8271 4149 8269 4145 8269 4138 8250
      4143 8235 4107 8234 4107 8243 4099 8244
TIME...MOT...LOC 0700Z 212DEG 8KT 4147 8261 4133 8261 4122 8271 4101
8255

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 25, 3:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 AM EDT Wed Aug 25 2021

OHZ006-017-250830-
Wood OH-Hancock OH-
337 AM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southern Wood and
Hancock Counties through 430 AM EDT...

At 336 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ottawa to Bluffton to near Alger. Movement
was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, McComb,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Mount Blanchard, Portage, Jerry City
and Hoytville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 8388 4147 8354 4132 8341 4100 8342
      4099 8346 4091 8348 4090 8351 4082 8352
      4082 8388
TIME...MOT...LOC 0736Z 228DEG 17KT 4106 8402 4090 8390 4074 8392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:55 AM EDTSpecial Marine WarningCLE65 min
Aug 25, 3:01 AM EDTSpecial Weather StatementCLEErie, Huron59 min
Aug 25, 3:11 AM EDTHeat AdvisoryCLEHancock, Lucas, Wood15 hr
Aug 25, 4:33 AM EDTSpecial Weather StatementCLELucas, Sandusky42 min
Aug 25, 4:59 AM EDTSpecial Marine WarningCLE91 min
Aug 25, 5:08 AM EDTSpecial Weather StatementCLEHuron, Seneca37 min
Aug 25, 5:17 AM EDTSpecial Weather StatementCLEHuron28 min
Aug 25, 5:47 AM EDTSpecial Weather StatementCLEHuron43 min
Aug 25, 5:55 AM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland3 hr
Aug 25, 6:30 AM EDTSpecial Weather StatementCLECuyahoga, Lorain, Medina90 min
Aug 25, 6:33 AM EDTSpecial Marine WarningCLE87 min
Aug 25, 7:01 AM EDTAreal Flood AdvisoryCLELorain3 hr
Aug 25, 9:18 AM EDTSpecial Marine WarningCLE87 min
Aug 25, 10:27 AM EDTAreal Flood AdvisoryCLEErie, Ottawa, Sandusky, Wood3 hr
Aug 25, 11:54 AM EDTAreal Flood AdvisoryCLECrawford, Erie, Huron, Richland, Seneca3 hr
Aug 25, 3:10 PM EDTSpecial Weather StatementCLETrumbull50 min
Aug 25, 3:28 PM EDTAreal Flood AdvisoryCLETrumbull25 min
Aug 25, 3:53 PM EDTFlash Flood WarningCLETrumbull3 hr
Aug 25, 4:27 PM EDTAreal Flood AdvisoryCLECrawford3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.